Is it possible to have withdrawal symptoms when stopping antibiotics? I would like
To think that after 4 months of treatment I could go longer than 3 days without ABX before feeling almost back to square one. I do have baseline anxiety issues which I am going to bring up to my PCP tomm and possibly start an SSRI to help address that issue.
I wouldn’t say you get withdrawal symptoms - but once you stop taking the abx you’re not keeping the bugs in check anymore and your symptoms slowly come back.
Somebody posted that doxy can have an anti inflammatory effect - maybe that is the case with you?
I believe that is the case and makes the most sense, as I had great control of the anxiety and headache/pressure issues while on Doxy treating lyme (before finding out I had babs), and they came right back after roughly 3 days of discontinuing (about
when Doxy should be out of the system). I believe that switching to Tetracycline, which seems to be less effective than doxy and I believe has worse ability to cross blood brain barrier, also contributed to having poor job of controlling these symptoms as Mepron ramped up.
FWIW, the infectious disease MD that I saw last week for the heck of it (who of course told me my treatment plan was complete junk and that I did not or no longer have Lyme/babs) told me that Doxy has anti-inflammatory properties and that’s why I felt better when taking it. Not because it was killing Lyme, but that it may be masking the “true problem”.Well, I doubt if the anti inflammatory effects would be enough to mask your Lyme symptoms...might just take the edge off them.
Moderator, Lyme Forum
Symp started April/2013; Buhner's Lyme May 15-July24/14; Igenex pos. July 3/14
Doxy: July 4-Aug.24/14;Zithro July26-Aug24/14; Amox + Proben. Aug. 29/14;
added biaxin Sept. 26/14
Disc. amox,added Ceftin Nov. 20th.;
Disc. biaxin added Buhner bart herbs Dec/14;Jan/15 pulsing Tinda (w/ Ceftin);
Abx/herb break Apr-July/15; July-mino; Aug. added Rif;
Nov./15 mino - to biaxi